I'm coming down!!!

Until today, I didn't think it necessary to blog about my recent withdrawal of my Citalopram tablets... I was on 40mg for over 7 years and I have been slowly withdrawing it down. I am now on 10mg. Today I noticed my mood is extremely low, I can't think beyond right NOW, I feel helpless and like I just want to curl up under my cover and never come out... Basically how I felt when I wasn't on the Citalopram. Apparently though, I have been like this since about last week when I dropped down to 20mg, but it's only now that I've noticed :(

My carers have all noticed a decline in my moods (snapping faster, quick anger and generally cocooning myself away in my room) and tonight even my Mum said she had noticed (over the phone) that I have been much more negative than I have in recent months. I don't know if it's just coincidence but my tics seem to have increased quite a bit as well. Not the loud, in yer face tics for once, but the painful thigh slapping, head banging, wheezing until I go blue in the face and chest punching to name a few.

I'm hoping this is all just withdrawal effects, which my psychiatrist did warn about, and not how I am going to be when I have completely come off the darned meds... Apparently I will have to wait about 2 weeks after the full withdrawal to know how my mood has stablized (or not...).

On the other hand, muggins here has decided to try aripiprazole again on a lower dose... this is the last time though, I mean it!

2 Replies

oldestnewest
  • Hopefully it should be just the side-effects, when I was taken off citilapram I was put straight onto venlafaxine so I'm not sure if I did have many side-effects coming off.I'm sure that there's something else that your Psych could try rather than aripiprazole again.

  • When I saw my neurologist (who offered me meds for TS) he said it was a good thing being on Citalopram as it was good for TS and something they'd recommend for the obsessive side of things and the general tics. Seeing an increase in low mood and tics seems likey to be down to reducing the citalopram. I'm on 40mg now (after being on 60 and 50 for quite some time) but can't function on anything less.

    Hope you feel more stable soon xxxx

You may also like...